Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having severe migraine, headache, memory issues and hair loss. Brain MRI showing black spot on T2 image. Should I be worried?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6392 Questions
Question
Hello,

I recently had an MRI completed of my brain after severe migraines and headaches. I'm also having memory issues, fatigue and hair loss. On the T2 image, there is a black spot....maybe a 1/2 in to an inch above my left year (image shows black spot on right side of my image). My follow up appointment is not until November 5th. Any ideas? Looks like I got the MRI pic to upload! There were 240 pics...this one looked the most interesting to me. I attached one more pic. It almost looks like the metal part of a zipper...or a figure 8....but I wasn't wearing a zipper when I had the MRI. Thanks
Posted Tue, 29 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Vivek Chail 4 hours later
Brief Answer:
MRI image generation artifacts.

Detailed Answer:
Hi XXXX,
Thanks for writing in to us.

I have read through your query in detail.

A typical MRI scan contains multiple sequences in which the areas appear white - black - grey as per the technical parameters. Each sequence contains around 30 pictures in case of brain scan (this may differ). Therefore as you say 240 images.

1. Dark spot above left ear: This may be due to image acquisition and need not necessarily be a problem area.

2. If there was no such implant inside you brain from an earlier procedure, the zipper (figure of 8) is also due to artifacts that creep in during the image generation.

MRI artifacts are of many types and non specific in most cases. You may discuss the same with the MRI technologist at the place where the MRI scan was done.

I would appreciate if you can upload the MRI report to address your clinical problems if desired by you.

Hope your query is answered.
Do write back in case of doubts.

Regards,
Dr. Vivek.
Above answer was peer-reviewed by
 
Follow-up: Having severe migraine, headache, memory issues and hair loss. Brain MRI showing black spot on T2 image. Should I be worried? 3 minutes later
Any idea what could be causing the frequent migraines/headaches, hair loss, etc.? My thyroid has been checked and was normal.
 
 
Answered by Dr. Vivek Chail 4 hours later
Brief Answer:
Please find detailed answer below.

Detailed Answer:
Hi XXXX,
Thanks for writing in with an update.

With symptoms of only (?migraine) headaches and hair loss, it is not possible to narrow down to any particular diagnosis. The possible differential diagnoses however include tension headache, acute sinusitis, acute stress reaction, caffeine withdrawal and diabetes type 2 among the commonest five. This list is not complete and the right diagnosis might be concluded only after consultation with a doctor. As your thyroid functions are normal we will not consider that. A routine blood examination might be necessary after your complete clinical examination.

You may like share any important clinical history and events which may relate to your present symptoms, if desired.


Hope your query is answered.
Do write back in case of doubts.

Regards,
Dr. Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor